Alert archive / Alabama / Severe Thunderstorm Warnings in 2004

Severe Thunderstorm Warning 178, NWS Birmingham, AL

October 19, 2004Marengo County, Alabama

NWS Birmingham, AL issued this severe thunderstorm warning at Oct 19, 2004, 2:49 PM CDT for Marengo County, Alabama. It was in force for 41 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Oct 19, 2004, 2:49 PM CDT (19:49 UTC)
Expired
Oct 19, 2004, 3:30 PM CDT
In force
41 min
Issued by
NWS Birmingham, AL
Area
Counties, with a storm outline in the text

County Marengo County, AL

The radar

The Birmingham radar (KBMX), 137 km from the middle of the area, began a volume at 19:49 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Oct 19, 12:00 PM CDTTornado WatchSPC7 hr

The nearest sounding before it

Birmingham, AL (KBMX), launched 12:00Z, 7.8 hours before the alert went out and 136 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Birmingham, AL at 12:00Z on 2004-10-19Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1233 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Birmingham, AL at 12:00Z on 2004-10-19The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 48 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1233 J/kg
Mixed-layer CIN
-18 J/kg
Mixed-layer LCL
574 m above ground
0-6 km bulk shear
40 kt
0-1 km storm-relative helicity
48 m²/s²
0-3 km storm-relative helicity
123 m²/s²
Significant tornado parameter
0.7
Supercell composite
4.3

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KBMX 191949
SVRBHM
ALC091-192030-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BIRMINGHAM AL
248 PM CDT TUE OCT 19 2004

THE NATIONAL WEATHER SERVICE IN BIRMINGHAM HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  MARENGO COUNTY IN SOUTHWEST ALABAMA

* UNTIL 330 PM CDT

* AT 247 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM.  THIS STORM WAS LOCATED NEAR JEFFERSON...OR
  ABOUT 10 MILES SOUTHWEST OF DEMOPOLIS...AND MOVING EAST AT 40 MPH.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO   
DEMOPOLIS...THOMASTON...PROVIDENCE...MYRTLEWOOD...FAUNSDALE AND 
DAYTON.

DOPPLER RADAR HAS INDICATED SOME WEAK ROTATION WITHIN THIS STORM.
WHILE NOT IMMEDIATELY LIKELY...A TORNADO MAY STILL DEVELOP. IF A
TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A
STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.

LAT...LON 3250 8791 3242 8804 3231 8792 3229 8801
      3216 8800 3215 8753 3248 8753

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Birmingham, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Oct 19, 5:00 AM CDT, 9 hours 49 minutes earlier.

Area forecast discussion, Oct 19, 5:00 AM CDT, 9 hours 49 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BIRMINGHAM AL
500 AM CDT TUE OCT 19 2004

.SHORT TERM...CURRENTLY, A STRONG TO SEVERE LINE OF THUNDERSTORMS
ACROSS NORTHERN ALABAMA AND MISSISSIPPI HAS PROMPTED A SEVERE
THUNDERSTORM WATCH ACROSS THE EXTREME NORTHERN COUNTIES OF OUR CWA
THIS MORNING UNTIL 8AM.  AT THIS TIME THE MAIN THREAT IS DAMAGING
WINDS BUT AS THE DAY PROGRESSES WIND SHEAR PROFILES WILL REMAIN HIGH,
THUS CANNOT RULE OUT AN ISOLATED TORNADO THIS AFTERNOON. THE BEST
INSTABILITY LIES ACROSS WESTERN SECTIONS OF THE AREA AS DEWPOINTS ARE
NEARING THE 70 DEGREE MARK.  A STRONG LOW LEVEL JET OVER NORTHERN
MISSISSIPPI IS RESPONSIBLE FOR THESE NOCTURNAL STRONG/SEVERE
THUNDERSTORMS.  THIS LINE OF STORMS WILL CONTINUE TO SAG
SOUTHEASTWARD ACROSS OUR AREA THIS MORNING. DECIDED TO GO CATEGORICAL
POPS ACROSS THE AREA TODAY. FEEL PRETTY CONFIDENT THAT MORE
THUNDERSTORMS WILL DEVELOP THIS AFTERNOON AND MOVE ACROSS THE AREA
INTO THE EVENING HOURS.

HIGH TEMPERATURES FOR THIS AFTERNOON WERE QUITE TRICKY.  DECIDED TO
GO WITH LOW 80S ACROSS THE SOUTH AND MID TO UPPER 70S ACROSS THE
NORTH. ANY BREAKS IN THE CLOUDS WILL ALLOW A RAPID SPIKE IN
TEMPERATURES. THIS WILL MOST LIKELY TAKE PLACE ACROSS SOUTHERN
SECTIONS OF THE AREA THIS AFTERNOON ONCE MOST LOCALES BREAK OUT OF
THE LOW CLOUDS.  THESE BREAKS WOULD ALSO CREATE ADDITIONAL
INSTABILITY THIS AFTERNOON LEADING TO MORE THUNDERSTORMS ON THE
STRONG TO SEVERE SIDE.

FOR TONIGHT...THINGS SHOULD CALM DOWN ACROSS NORTHERN SECTIONS OF
THE STATE AS SHOWERS AND THUNDERSTORMS CONTINUE TO PUSH THROUGH
SOUTH ALABAMA.  DEPENDING ON CLOUD COVER...TEMPERATURES WILL LIKELY
RANGE IN THE 60S.  REGARDLESS, PATCHY MORNING FOG IS EXPECTED AND
WAS INCLUDED IN THE FORECAST.

WEDNESDAY...A MUCH QUIETER DAY IS ANTICIPATED AS A FEW SHOWERS MAY
LINGER EARLY ACROSS THE AREA.  OTHERWISE, CLOUDS WILL BE ON THE
DECREASE AND TEMPERATURES WILL REBOUND BACK INTO THE 80S. AN UPPER
LEVEL HIGH SITUATED ACROSS MEXICO WILL BEGIN PRODUCING STRONG RIDGING
ACROSS TEXAS PUTTING OUR AREA UNDER NORTHWEST FLOW ALOFT. THIS WILL
ALLOW A COLD FRONT TO PUSH THROUGH THE AREA WEDNESDAY INTO WEDNESDAY
NIGHT PROVIDING COOLER TEMPERATURES AND DRY CONDITIONS FOR THURSDAY.
&&

.LONG TERM...WITH EASTERLY WINDS AT THE LOWER LEVELS...A WEDGE
FLOW WILL LIKELY SETUP ACROSS GEORGIA ON FRIDAY. THIS WILL
PROVIDE COLD AIR ADVECTION SPECIFICALLY OVER EASTERN SECTIONS
OF THE STATE.  HIGH TEMPERATURES WILL LIKELY BE A FEW DEGREES COOLER
ON FRIDAY AS ADDITIONAL CLOUDS ALONG WITH THIS COOLER AIR PUSH INTO
THE AREA.

OUTSIDE OF THE WEDGE EVENT ON FRIDAY, THIS UPPER LEVEL RIDGING TAKING
PLACE ACROSS THE SOUTHEAST WILL ALLOW COOLER TEMPERATURES AND DRY
CONDITIONS TO BE THE MAIN WEATHER STORY THROUGH SATURDAY. ANOTHER
FRONT WILL TAKE ITS AIM ON ALABAMA ON SUNDAY PRODUCING ADDITIONAL
CLOUDS FOR THE AREA. THIS FRONT MAY HAVE A TOUGH TIME GETTING THROUGH
OR EVEN INTO THE AREA IF UPPER LEVEL FLOW TURNS ZONAL AS IT IS
CURRENTLY FORECASTED TO DO.  THUS DECIDED TO LEAVE OUT POPS FOR NOW
FOR THE WEEKEND.
&&

.PRELIMINARY POINT TEMPS/POPS...

GADSDEN    76 63 82 60 78 / 99 30 20 10
ANNISTON   77 65 82 62 78 / 99 40 20 10
BIRMINGHAM 77 66 82 62 79 / 99 30 20 10
TUSCALOOSA 80 65 84 63 82 / 99 30 20 10
CALERA     78 66 82 63 80 / 99 40 20 10
AUBURN     79 65 82 63 78 / 99 60 20 10
MONTGOMERY 82 68 86 64 83 / 99 60 20 10
TROY       81 65 83 62 80 / 99 60 20 10
&&

.BMX WATCHES/WARNINGS/ADVISORIES...NONE.
&&

KH/99
Hazardous weather outlook, Oct 19, 2:03 PM CDT, 46 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BIRMINGHAM AL
203 PM CDT TUE OCT 19 2004

ALZ011>015-017>050-200115-
AUTAUGA-BARBOUR-BIBB-BLOUNT-BULLOCK-CALHOUN-CHAMBERS-CHEROKEE-
CHILTON-CLAY-CLEBURNE-COOSA-DALLAS-ELMORE-ETOWAH-FAYETTE-GREENE-HALE-
JEFFERSON-LAMAR-LEE-LOWNDES-MACON-MARENGO-MARION-MONTGOMERY-PERRY-
PICKENS-PIKE-RANDOLPH-RUSSELL-SHELBY-ST. CLAIR-SUMTER-TALLADEGA-
TALLAPOOSA-TUSCALOOSA-WALKER-WINSTON-
203 PM CDT TUE OCT 19 2004

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY THE
NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM

.DAY ONE...(THIS AFTERNOON AND TONIGHT)
SHOWERS AND THUNDERSTORMS WILL MOVE EASTWARD ACROSS MUCH OF CENTRAL
AND NORTHERN ALABAMA AS AN UPPER LEVEL DISTURBANCE MOVES ACROSS THE
AREA. TORNADOES...LARGE HAIL...THUNDERSTORM WINDS IN EXCESS OF 55
MPH...LOCALIZED FLOODING...AND FREQUENT LIGHTNING CAN BE EXPECTED IN
ASSOCIATION WITH THE STRONGEST STORMS. PERSONS SHOULD MONITOR THIS
SITUATION CLOSELY.  SOME OF THESE STORMS HAVE THE POTENTIAL TO BE
VERY DANGEROUS.

.DAYS TWO THROUGH SEVEN...(WEDNESDAY THROUGH MONDAY)

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

STORM SPOTTERS AND EMERGENCY MANAGERS ACTIVATIONS WILL BE REQUIRED
THIS AFTERNOON AND POSSIBLY TONIGHT.

In the hours before

Special weather statement, Oct 19, 12:08 PM CDT, 2 hours 41 minutes before
ALZ029-191800-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1208 PM CDT TUE OCT 19 2004

ALZ029-191800-
RANDOLPH-
1208 PM CDT TUE OCT 19 2004

...SIGNIFICANT WEATHER ALERT IN EFFECT FOR RANDOLPH COUNTY UNTIL 100
PM CDT...

...FREQUENT CLOUD TO GROUND LIGHTNING IS POSSIBLE FROM AN APPROACHING
THUNDERSTORM...

AT 1208 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF THUNDERSTORMS FROM NEWELL AND LAKE WEDOWEE TO EXTREME
SOUTHEASTERN CLAY COUNTY...MOVING EAST AT 25 MPH.

THIS AREA OF THUNDERSTORMS WILL AFFECT AREAS IN AND NEAR
WEDOWEE...CORINTH...NEWELL AND WOODLAND THROUGH 100 PM CDT.

THE PRIMARY THREAT FROM THESE STORMS IS FREQUENT CLOUD TO GROUND
LIGHTNING STRIKES. SOME POWER OUTAGES ARE POSSIBLE. AVOID USING
ELECTRICAL APPLIANCES UNTIL THE STORM HAS PASSED. IF YOU FEEL YOUR
SKIN TINGLE...OR YOUR HAIR STAND ON END...SQUAT AS LOW TO THE GROUND
AS POSSIBLE. RAIN AMOUNTS WILL GENERALLY BE ONE TO THREE INCHES
THROUGH THE AFTERNOON HOURS WHICH MAY CAUSE SOME MINOR FLOODING.
Special weather statement, Oct 19, 12:38 PM CDT, 2 hours 11 minutes before
ALZ011>015-019-021>048-191800-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1238 PM CDT TUE OCT 19 2004

TORNADO WATCH 865 HAS BEEN REMOVED FROM THE FOLLOWING
COUNTIES...CLEBURNE AND CALHOUN...

TORNADO WATCH 865 REMAINS IN EFFECT FOR...
BULLOCK...LOWNDES...MONTGOMERY...RUSSELL...MARENGO...MACON...
DALLAS...AUTAUGA...LEE...ELMORE...PERRY...SUMTER...HALE...CHILTON...
COOSA...TALLAPOOSA...CHAMBERS...GREENE...BIBB...CLAY...RANDOLPH...
PICKENS...SHELBY...TUSCALOOSA...TALLADEGA...JEFFERSON...FAYETTE...ST.
CLAIR...WALKER...LAMAR...WINSTON AND MARION COUNTIES...
Special weather statement, Oct 19, 1:03 PM CDT, 1 hour 46 minutes before
ALZ037-191830-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
103 PM CDT TUE OCT 19 2004

ALZ037-191830-
TALLAPOOSA-
103 PM CDT TUE OCT 19 2004

...SIGNIFICANT WEATHER ALERT IN EFFECT FOR TALLAPOOSA COUNTY UNTIL
130 PM CDT...

...FREQUENT CLOUD TO GROUND LIGHTNING IS POSSIBLE FROM AN APPROACHING
THUNDERSTORM...

AT 102 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM OVER BARNESVILLE...MOVING EAST AT 35 MPH.

THIS THUNDERSTORM WILL AFFECT AREAS IN AND NEAR BARNESVILLE... CAMP
HILL...AND AREAS NEAR LAKE MARTIN THROUGH 130 PM CDT.

THE PRIMARY THREAT FROM THESE STORMS IS FREQUENT CLOUD TO GROUND
LIGHTNING STRIKES. IF YOU ARE OUTDOORS IN THE VICINITY OF THESE
STORMS...TAKE SHELTER NOW. IF LIGHTNING IS OBSERVED... WAIT AT LEAST
30 MINUTES AFTER THE LAST LIGHTNING FLASH OR THUNDER BEFORE RESUMING
OUTDOOR ACTIVITIES. A TORNADO WATCH IS IN EFFECT FOR THE AREA...AND
THUNDERSTORMS CAN OCCASIONALLY PRODUCE TORNADOES WITH LITTLE OR NO
WARNING.
Special weather statement, Oct 19, 1:27 PM CDT, 1 hour 22 minutes before
ALZ038-191915-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
127 PM CDT TUE OCT 19 2004

ALZ038-191915-
CHAMBERS-
127 PM CDT TUE OCT 19 2004

...SIGNIFICANT WEATHER ALERT IN EFFECT FOR CHAMBERS COUNTY UNTIL 215
PM CDT...

...SMALL HAIL LIKELY FROM THUNDERSTORMS...

AT 127 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORMS OVER MUCH OD CHAMBERS COUNTY...MOVING EAST AT 25 MPH.

THESE THUNDERSTORMS WILL AFFECT AREAS IN AND NEAR MILLTOWN...
LAFAYETTE...CUSSETA...FIVE POINTS...STROUD AND LANETT THROUGH 215 PM
CDT. A TORTNADO WATCH IS ALSO IN AFFECT FOR THE AREA...PLEASEE
REMEMBER THAT TORNADOES CAN FORM QUICKLY WITH LITTLE OR NO ADVANCE
WARNING.

THE PRIMARY THREAT FROM THESE STORMS IS SMALL HAIL. HAIL UP TO ONE
HALF INCH IN DIAMETER...IS POSSIBLE. IF YOU ARE OUTDOORS IN THE
VICINITY OF THESE STORMS...TAKE SHELTER NOW.
Special weather statement, Oct 19, 2:02 PM CDT, 47 minutes before
ALZ047-191930-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
202 PM CDT TUE OCT 19 2004

ALZ047-191930-
LEE-
202 PM CDT TUE OCT 19 2004

...SIGNIFICANT WEATHER ALERT IN EFFECT FOR LEE COUNTY UNTIL 230 PM
CDT...

...WINDS 35 TO 45 MILES AN HOUR ARE POSSIBLE FROM AN APPROACHING
THUNDERSTORM...

AT 202 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM 6 MILES NORTH OF AUBURN...MOVING EAST AT 20 MPH.

THIS THUNDERSTORM WILL AFFECT AREAS IN AND NEAR AUBURN...OPELIKA AND
SALEM THROUGH 230 PM CDT. A TORNADO WATCH IS IN EFFECT FOR THE
AREA...PLEASE REMEMBER THAT TORNADOES CAN FORM RAPIDLY WITH LITTLE
OR NO ADVANCE WARNING.
Special weather statement, Oct 19, 2:35 PM CDT, 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
235 PM CDT TUE OCT 19 2004

ALZ030-031-192015-
GREENE-SUMTER-
235 PM CDT TUE OCT 19 2004

...SIGNIFICANT WEATHER ALERT IN EFFECT FOR SUMTER AND GREENE COUNTIES
UNTIL 315 PM CDT...

...SMALL HAIL IS POSSIBLE FROM AN APPROACHING THUNDERSTORM...

...WINDS 35 TO 45 MILES AN HOUR AND HAIL ARE POSSIBLE FROM
APPROACHING THUNDERSTORMS...

AT 234 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM OVER GAINESVILLE...MOVING NORTHEAST AT 40 MPH.

THIS THUNDERSTORM WILL AFFECT AREAS IN AND NEAR GAINESVILLE...
BOLIGEE...CLINTON...EUTAW...UNION AND KNOXVILLE THROUGH 315 PM CDT.

THE PRIMARY THREAT FROM THESE STORMS IS SMALL HAIL. HAIL UP TO ONE
HALF INCH IN DIAMETER...IS POSSIBLE. IF YOU ARE OUTDOORS IN THE
VICINITY OF THESE STORMS...TAKE SHELTER NOW.

IF THESE STORMS CONTINUE TO STRENGTHEN...A SEVERE THUNDERSTORM
WARNING MAY BE ISSUED.

The office that day

Everything else NWS Birmingham, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 18, 8:43 PM CDTTornado WarningBMXLamar47 min
Oct 19, 8:22 AM CDTTornado WarningBMXBlount23 min
Oct 19, 8:45 AM CDTTornado WarningBMXBlount, St. Clair45 min
Oct 19, 9:16 AM CDTFlash Flood WarningBMXMarion, Winston119 min
Oct 19, 9:29 AM CDTFlash Flood WarningBMXBlount2 hr
Oct 19, 9:54 AM CDTSevere Thunderstorm WarningBMXSt. Clair, Talladega36 min
Oct 19, 10:26 AM CDTSevere Thunderstorm WarningBMXCalhoun49 min
Oct 19, 10:31 AM CDTSevere Thunderstorm WarningBMXTalladega29 min
Oct 19, 11:40 AM CDTTornado WarningBMXClay35 min
Oct 19, 1:16 PM CDTTornado WarningBMXTallapoosa29 min
Oct 19, 1:22 PM CDTTornado WarningBMXLee38 min
Oct 19, 1:36 PM CDTSevere Thunderstorm WarningBMXChambers24 min
Oct 19, 2:08 PM CDTTornado WarningBMXLee37 min
Oct 19, 2:43 PM CDTSevere Thunderstorm WarningBMXSumter32 min
Oct 19, 3:28 PM CDTSevere Thunderstorm WarningBMXMarengo47 min
Oct 19, 3:45 PM CDTSevere Thunderstorm WarningBMXSumter15 min
Oct 19, 4:14 PM CDTSevere Thunderstorm WarningBMXSumter46 min
Oct 19, 4:29 PM CDTSevere Thunderstorm WarningBMXMarengo31 min
Oct 19, 4:32 PM CDTSevere Thunderstorm WarningBMXDallas43 min
Oct 19, 4:41 PM CDTTornado WarningBMXDallas49 min
Oct 19, 4:44 PM CDTTornado WarningBMXSumter46 min
Oct 19, 4:57 PM CDTSevere Thunderstorm WarningBMXMarengo33 min
Oct 19, 5:15 PM CDTTornado WarningBMXLowndes45 min
Oct 19, 5:26 PM CDTTornado WarningBMXSumter34 min
Oct 19, 5:30 PM CDTTornado WarningBMXDallas45 min
Oct 19, 5:41 PM CDTTornado WarningBMXMarengo64 min
Oct 19, 5:59 PM CDTTornado WarningBMXLowndes46 min

Nearby

Severe Thunderstorm Warnings in Alabama, 2004Every severe thunderstorm warning in 2004

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.